MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM PED.WITH PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM PED.WITH PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV438T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is not yet available for investigation.When following informations / investigation results are provided a follow up will be submitted.
 
Event or Problem Description
It was reported that there was problem with a progav valve.2 years after shunt insertion, a clinically significant overdrainage appeared.The valve was adjusted new, but after 2 month, the overdrainage was present, too.At this time the adjustment was not further possible.Patient information: age: (b)(6) years, height: 98 cm, weight: (b)(6) kg, gender: unknown.Implantation: (b)(6) 2018, explantation: (b)(6) 2020.
 
Additional Manufacturer Narrative
Manufacturing and quality control data.The progav® was manufactured by a qualified employee in july 2017.Deviations during assembly did not occur.The product was finally tested as article fv438t and released for packaging and sterilization as well as sterilized by miethke.The progav® has a normal pressure range of 0 to 20 cmh2o.The parameters of the valve were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0, 5, 10 and 20 cmh2o, and were found to meet specifications.All tested parameters were assessed as meeting specifications.Visual inspection: in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damages, deformations of the housing or other abnormalities.The following observations were made during the visual inspection: no deviation detected.Permeability test: to check if the progav® is blocked, we have performed a permeability test on the valve.This test is carried out with the product in the horizontal position with a hydrostatic pressure difference of approx.30 cmh2o in the direction of flow.The test showed that the progav® and prechamber were permeable.Computer control test: in order to investigate the suspicion of over-drainage, the progav® was tested on a miethke computer controlled testing apparatus.The valve was tested by simulating a cerebrospinal fluid flow at rates from 60 ml/h down to 5 ml/h with the valve in horizontal position (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting opening pressure was measured.The computer controlled test has shown the opening pressure of the progav®, at a reference flow rate of 20 ml/h in a horizontal position, to be 0,59 cmh2o.This is not within the specified tolerance of 11 cmh2o ± 3 cmh2o.An applied pressure of 11 cmh2o, with the device in the horizontal position is expected to have a resultant opening pressure of 11 cmh2o ± 3 cmh2o.Additional testing did not significantly change the results.According to our results, we can confirm the presence of an over-drainage.Adjustability test: we have investigated whether the progav® can be successfully set to each specified pressure setting.Thus, indicating whether the valve(s) are fully adjustable within the full range of specified pressure settings (in increments of 5 cmh2o).The progav® was found to be not fully adjustable to specifications.It was found, that the valve was only be adjustable from 5 cmh2o to 11 cmh20.Braking force and brake function test: a specific measurement device apparatus of braking force is used to investigate the braking force and brake function test investigates whether the braking function of the adjustable valve is present and how much force must be exerted on the housing to release the rotor to adjust the valves using the integrated magnet of a specific measurement apparatus of braking force.The braking force test indicates that the brake function of the progav® valve is present.Due to the non-adjustability of the valve, as detailed in section 7.5, an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, some deposits were found in progav®.Results: based on our investigation, we are able to substantiate the claim of "non- adjustability" and "over-drainage".We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
PROGAV SYSTEM PED.WITH PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11275716
Report Number3004721439-2021-00013
Device Sequence Number19014904
Product Code JXG
UDI-Device Identifier04041906132514
UDI-Public4041906132514
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2022
Device Model NumberFV438T
Device Catalogue NumberFV438T
Device Lot Number20033465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient Weight15